Alert archive / Texas / Beach Hazards Statements in 2018
Beach Hazards Statement 8, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this beach hazards statement at Oct 12, 2018, 10:08 AM CDT for Brazoria County, Galveston County, Matagorda County, Texas. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2018, 10:08 AM CDT (15:08 UTC)
- Expired
- Oct 14, 2018, 10:00 PM CDT
- In force
- 60 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Galveston County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 54 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.1 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1546 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
551
WHUS44 KHGX 121508
CFWHGX
Coastal Hazard Message
National Weather Service Houston/Galveston TX
1008 AM CDT Fri Oct 12 2018
...Potential for Minor Coastal Flooding Today into the Weekend...
.Tide levels along Gulf facing beaches and the western shore of
Galveston Bay are about one and a half feet above normal
astronomical tides. Winds will be turning from the northeast to
the southeast this afternoon. While winds are light, tide
levels may not decrease very much. During high tides today, tide
levels could exceed 3.4 feet and minor coastal flooding will be
possible along highway 87 on the Bolivar Peninsula. Southeast winds
should increase late Saturday which will cause higher seas, wave
run up and push tides closer to 2 feet above normal. This time
frame will be monitored for possible impacts from coastal flooding.
TXZ437-438-131200-
/O.CAN.KHGX.CF.S.0001.000000T0000Z-181013T1200Z/
/O.NEW.KHGX.BH.S.0008.181012T1508Z-181013T1200Z/
Brazoria Islands-Galveston Island and Bolivar Peninsula-
1008 AM CDT Fri Oct 12 2018
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY MORNING...
...COASTAL FLOODING POSSIBLE ALONG THE BOLIVAR PENINSULA...
...MODERATE TO HIGH RISK FOR STRONG RIP CURRENTS...
* HAZARDS...COASTAL FLOODING
STRONG RIP CURRENTS
* Timing...Today but greater risk late Saturday into Saturday
night.
* LOCATION...Bolivar Peninsula and Galveston Island
* IMPACTS...Minor inundation of low lying areas and roads along Gulf facing
beaches from Bolivar Peninsula to Galveston Island will be possible.
Strong rip currents will produce dangerous swimming conditions today
and will likely persist through the weekend. Hazardous swimming conditions
will occur along Gulf-facing beaches, especially near piers, jetties,
and rock groins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...jetties
and piers. Heed the advice of lifeguards...beach patrol...flags
and signs. Swim near a lifeguard.
A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.
&&
$$
TXZ313-338-122300-
/O.CON.KHGX.CF.S.0001.000000T0000Z-181013T1200Z/
Coastal Galveston-Coastal Harris-
959 AM CDT Fri Oct 12 2018
...Minor Coastal Flooding Possible this Weekend...
* COASTAL FLOODING...Potential for coastal flooding looks to be
lower today but is expected to increase as southeast winds
develop late Saturday. Coastal flooding will be possible
along low lying areas of western portions of Galveston Bay
if tide levels approach 2 feet above normal.
* TIMING...Today but greater risk late Saturday into Saturday
night.
* IMPACTS...Minor inundation of low lying areas and roads along
the western shores of Galveston Bay.
$$4 follow-up statements
964
WHUS44 KHGX 130931
CFWHGX
URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Houston/Galveston TX
431 AM CDT Sat Oct 13 2018
...Strong Rip Currents and Potential for Coastal Flooding this Weekend...
.Tide levels along Gulf facing beaches and the western shore of
Galveston Bay are about one and a half feet above normal
astronomical tides. During high tides today, tide levels
may exceed 3.7 feet and coastal flooding will be possible, particularly
along highway 87 on the Bolivar Peninsula. Southeast winds should
increase late in the day, which will cause higher seas and wave run up.
This time frame will have to be monitored for coastal flooding.
TXZ438-131745-
/O.NEW.KHGX.CF.A.0002.181013T0931Z-181014T0600Z/
/O.EXT.KHGX.BH.S.0008.000000T0000Z-181014T1200Z/
Galveston Island and Bolivar Peninsula-
431 AM CDT Sat Oct 13 2018
...COASTAL FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY MORNING...
The National Weather Service in Houston/Galveston has issued a
Coastal Flood Watch, which is in effect through late tonight.
...MODERATE TO HIGH RISK FOR STRONG RIP CURRENTS...
* Hazards...COASTAL FLOODING...Particularly along Highway 87 on
the Bolivar Peninsula
STRONG RIP CURRENTS
* Timing...All day, but increasing in threat at high tide overnight.
* LOCATION...Bolivar Peninsula and Galveston Island
* IMPACTS...Minor inundation of low lying areas and roads along
Gulf facing beaches from Bolivar Peninsula to Galveston Island
will be possible.
Strong rip currents will produce dangerous swimming conditions
today and will likely persist through the weekend. Hazardous
swimming conditions will occur along Gulf-facing beaches,
especially near piers, jetties, and rock groins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...
jetties and piers. Heed the advice of lifeguards...beach patrol...
flags and signs. Swim near a lifeguard.
A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.
A Coastal Flood Watch means that conditions favorable for
flooding are expected to develop. Coastal residents should be
alert for later statements or warnings...and take action to
protect property.
&&
$$
TXZ436-131745-
/O.EXB.KHGX.BH.S.0008.000000T0000Z-181014T1200Z/
Matagorda Islands-
431 AM CDT Sat Oct 13 2018
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY MORNING...
The National Weather Service in Houston/Galveston has issued a
Beach Hazards Statement for rip currents and minor coastal flooding,
which is in effect through Sunday morning.
...MODERATE TO HIGH RISK FOR STRONG RIP CURRENTS...
* HAZARDS...COASTAL FLOODING
STRONG RIP CURRENTS
* Timing...All day, but greater risk late tonight.
* LOCATION...Gulf facing beaches
* IMPACTS...Minor inundation of low lying areas and roads along
Gulf facing beaches.
Strong rip currents will produce dangerous swimming conditions
today and will likely persist tomorrow. Hazardous
swimming conditions will occur along Gulf-facing beaches,
especially near piers, jetties, and rock groins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...
jetties and piers. Heed the advice of lifeguards...beach patrol...
flags and signs. Swim near a lifeguard.
A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.
&&
$$
TXZ313-338-131745-
/O.EXT.KHGX.CF.S.0001.000000T0000Z-181014T1200Z/
Coastal Galveston-Coastal Harris-
431 AM CDT Sat Oct 13 2018
...Onshore Winds Create Potential for Minor Coastal Flooding...
* COASTAL FLOODING...Possible along
low lying areas of western portions of Galveston Bay if tide
levels approach 2 feet above normal.
* TIMING...All day, but greater risk late Saturday into Saturday
night.
* IMPACTS...Minor inundation of low lying areas and roads along
the western shores of Galveston Bay.
$$
TXZ437-131745-
/O.EXT.KHGX.BH.S.0008.000000T0000Z-181014T1200Z/
Brazoria Islands-
431 AM CDT Sat Oct 13 2018
...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY MORNING...
...MODERATE TO HIGH RISK FOR STRONG RIP CURRENTS...
* HAZARDS...COASTAL FLOODING
STRONG RIP CURRENTS
* Timing...All day, but greater risk late Saturday into Saturday
night.
* LOCATION...Gulf facing beaches
* IMPACTS...Minor inundation of low lying areas and roads along
Gulf facing beaches will be possible.
Strong rip currents will produce dangerous swimming conditions
today and will likely persist tomorrow. Hazardous
swimming conditions will occur along Gulf-facing beaches,
especially near piers, jetties, and rock groins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...
jetties and piers. Heed the advice of lifeguards...beach patrol...
flags and signs. Swim near a lifeguard.
A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.
&&
$$778
WHUS44 KHGX 131919
CFWHGX
Coastal Hazard Message
National Weather Service Houston/Galveston TX
219 PM CDT Sat Oct 13 2018
...COASTAL FLOOD ADVISORY IN EFFECT...
...STRONG RIP CURRENTS PERSIST...
.Tide levels along Gulf facing beaches and the western shore
of Galveston Bay are about one and a half feet above normal
astronomical tides. During high tides this evening, tide levels will
approach 4.0 feet and coastal flooding will be possible, particularly
along highway 87 on the Bolivar Peninsula. Strong southeast winds
will cause higher seas and wave run up.
TXZ438-141000-
/O.UPG.KHGX.CF.A.0002.000000T0000Z-181014T0600Z/
/O.NEW.KHGX.CF.Y.0005.181013T1919Z-181014T1000Z/
/O.CON.KHGX.BH.S.0008.000000T0000Z-181014T1200Z/
Galveston Island and Bolivar Peninsula-
219 PM CDT Sat Oct 13 2018
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 AM CDT SUNDAY...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
MORNING...
The National Weather Service in Houston/Galveston has issued a
Coastal Flood Advisory, which is in effect until 5 AM CDT Sunday.
The Coastal Flood Watch is no longer in effect.
* COASTAL FLOODING...Water levels could reach 4.0 feet this evening.
STRONG RIP CURRENTS...Strong rip currents will produce dangerous
swimming conditions on area beaches.
* Hazards...COASTAL FLOODING...Particularly along Highway 87 on
the Bolivar Peninsula
* Timing...Increasing threat for coastal flooding this evening.
* LOCATION...Bolivar Peninsula and Galveston Island
* IMPACTS...Inundation of low lying areas and roads along
Gulf facing beaches from Bolivar Peninsula to Galveston Island
will be possible.
Strong rip currents will produce dangerous swimming conditions
today and will likely persist through the weekend. Hazardous
swimming conditions will occur along Gulf-facing beaches,
especially near piers, jetties, and rock groins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...
jetties and piers. Heed the advice of lifeguards...beach patrol...
flags and signs. Swim near a lifeguard.
A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.
A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.
&&
$$
TXZ437-141000-
/O.NEW.KHGX.CF.Y.0005.181013T1919Z-181014T1000Z/
/O.CON.KHGX.BH.S.0008.000000T0000Z-181014T1200Z/
Brazoria Islands-
219 PM CDT Sat Oct 13 2018
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 AM CDT SUNDAY...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
MORNING...
The National Weather Service in Houston/Galveston has issued a
Coastal Flood Advisory, which is in effect until 5 AM CDT Sunday.
* COASTAL FLOODING...Water levels could reach 3.6 feet this evening.
* Hazards...COASTAL FLOODING
STRONG RIP CURRENTS
* Timing...Increasing threat for coastal flooding this evening.
* LOCATION...Gulf facing beaches
* IMPACTS...Minor inundation of low lying areas and roads along
Gulf facing beaches will be possible.
Strong rip currents will produce dangerous swimming conditions
today and will likely persist tomorrow. Hazardous swimming
conditions will occur along Gulf-facing beaches, especially near
piers, jetties, and rock groins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...
jetties and piers. Heed the advice of lifeguards...beach patrol...
flags and signs. Swim near a lifeguard.
A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.
A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.
&&
$$
TXZ313-338-141000-
/O.CON.KHGX.CF.S.0001.000000T0000Z-181014T1200Z/
Coastal Galveston-Coastal Harris-
219 PM CDT Sat Oct 13 2018
...COASTAL FLOODING POSSIBLE TONIGHT...
* COASTAL FLOODING...Possible along low lying areas of western
portions of Galveston Bay if tide levels approach 2 feet above
normal.
* TIMING...Increasing threat this evening near high tide.
* IMPACTS...Minor inundation of low lying areas and roads along
the western shores of Galveston Bay.
$$
TXZ436-141000-
/O.CON.KHGX.BH.S.0008.000000T0000Z-181014T1200Z/
Matagorda Islands-
219 PM CDT Sat Oct 13 2018
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
MORNING...
...MODERATE TO HIGH RISK FOR STRONG RIP CURRENTS...
...MINOR COASTAL FLOODING POSSIBLE...
* HAZARDS...MINOR COASTAL FLOODING
STRONG RIP CURRENTS
* Timing...Mainly this evening.
* LOCATION...Gulf facing beaches
* IMPACTS...Minor inundation of low lying areas and roads along
Gulf facing beaches.
Strong rip currents will produce dangerous swimming conditions
today and will likely persist tomorrow. Hazardous swimming
conditions will occur along Gulf-facing beaches, especially near
piers, jetties, and rock groins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...
jetties and piers. Heed the advice of lifeguards...beach patrol...
flags and signs. Swim near a lifeguard.
A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.
&&
$$726
WHUS44 KHGX 140320
CFWHGX
Coastal Hazard Message
National Weather Service Houston/Galveston TX
1020 PM CDT Sat Oct 13 2018
...COASTAL FLOOD ADVISORY EXTENDED...
...STRONG RIP CURRENTS PERSIST...
.Tide levels along Gulf facing beaches and the western shore of
Galveston Bay are about one and a half feet above normal
astronomical tides. During high tides overnight and again Sunday,
tide levels will approach 3.5 to 4.0 feet and coastal flooding
will be possible, particularly along highway 87 on the Bolivar
Peninsula. Persistent south and southeast winds will cause
higher seas and wave run up.
TXZ437-438-141430-
/O.EXT.KHGX.CF.Y.0005.000000T0000Z-181014T2300Z/
/O.EXT.KHGX.BH.S.0008.000000T0000Z-181014T2300Z/
Brazoria Islands-Galveston Island and Bolivar Peninsula-
1020 PM CDT Sat Oct 13 2018
...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 6 PM CDT SUNDAY...
...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY
AFTERNOON...
The National Weather Service in Houston/Galveston has issued a
Coastal Flood Advisory, which is in effect until 5 AM CDT Sunday.
* COASTAL FLOODING...Water levels could reach 3.5 to 4.0 feet
overnight and again Sunday.
* Hazards...COASTAL FLOODING
STRONG RIP CURRENTS
* Timing...Returning threat for coastal flooding overnight and again Sunday around
the times of high tide.
* LOCATION...Gulf facing beaches
* IMPACTS...Minor inundation of low lying areas and roads along
Gulf facing beaches will be possible.
Strong rip currents will produce dangerous swimming conditions
today and will likely persist tomorrow. Hazardous swimming
conditions will occur along Gulf-facing beaches, especially near
piers, jetties, and rock groins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...
jetties and piers. Heed the advice of lifeguards...beach patrol...
flags and signs. Swim near a lifeguard.
A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.
A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.
&&
$$
TXZ313-338-141430-
/O.EXT.KHGX.CF.S.0001.000000T0000Z-181014T2300Z/
Coastal Galveston-Coastal Harris-
1020 PM CDT Sat Oct 13 2018
...MINOR COASTAL FLOODING POSSIBLE...
* COASTAL FLOODING...Possible along low lying areas of western
portions of Galveston Bay if tide levels approach 2 feet above
normal.
* TIMING...Increasing threat overnight and again Sunday near
times of high tide.
* IMPACTS...Minor inundation of low lying areas and roads along
the western shores of Galveston Bay.
$$
TXZ436-141430-
/O.EXT.KHGX.BH.S.0008.000000T0000Z-181014T2300Z/
Matagorda Islands-
1020 PM CDT Sat Oct 13 2018
...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY
AFTERNOON...
...MINOR COASTAL FLOODING POSSIBLE...
* HAZARDS...MINOR COASTAL FLOODING
STRONG RIP CURRENTS
* Timing...Overnight and again Sunday.
* LOCATION...Gulf facing beaches
* IMPACTS...Minor inundation of low lying areas and roads along
Gulf facing beaches.
Strong rip currents will produce dangerous swimming conditions
today and will likely persist tomorrow. Hazardous swimming
conditions will occur along Gulf-facing beaches, especially near
piers, jetties, and rock groins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...
jetties and piers. Heed the advice of lifeguards...beach patrol...
flags and signs. Swim near a lifeguard.
A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.
&&
$$695
WHUS44 KHGX 140828
CFWHGX
Coastal Hazard Message
National Weather Service Houston/Galveston TX
328 AM CDT Sun Oct 14 2018
...COASTAL FLOOD ADVISORY EXTENDED...
...STRONG RIP CURRENTS PERSIST...
.Tide levels along Gulf facing beaches and the western shore of
Galveston Bay are about one and a half feet above normal
astronomical tides. During high tides overnight and again Sunday,
tide levels will approach 3.5 to 4.0 feet and coastal flooding
will be possible, particularly along highway 87 on the Bolivar
Peninsula. Persistent south and southeast winds will cause higher
seas and wave run up.
TXZ437-438-141630-
/O.EXT.KHGX.CF.Y.0005.000000T0000Z-181015T0300Z/
/O.EXT.KHGX.BH.S.0008.000000T0000Z-181015T0300Z/
Brazoria Islands-Galveston Island and Bolivar Peninsula-
328 AM CDT Sun Oct 14 2018
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
* COASTAL FLOODING...Water levels could reach 3.5 to 4.0 feet
overnight and again Sunday.
* Hazards...COASTAL FLOODING
STRONG RIP CURRENTS
* Timing...Returning threat for coastal flooding overnight and
again Sunday around the times of high tide.
* LOCATION...Gulf facing beaches
* IMPACTS...Minor inundation of low lying areas and roads along
Gulf facing beaches will be possible.
Strong rip currents will produce dangerous swimming conditions
today and will likely persist tomorrow. Hazardous swimming
conditions will occur along Gulf-facing beaches, especially near
piers, jetties, and rock groins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...
jetties and piers. Heed the advice of lifeguards...beach patrol...
flags and signs. Swim near a lifeguard.
A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.
A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.
&&
$$
TXZ313-338-141630-
/O.EXT.KHGX.CF.S.0001.000000T0000Z-181015T0300Z/
Coastal Galveston-Coastal Harris-
328 AM CDT Sun Oct 14 2018
...Minor Coastal Flooding Possible Again Through Tonight...
* COASTAL FLOODING...Possible along low lying areas of western
portions of Galveston Bay if tide levels approach 2 feet above
normal.
* TIMING...Increasing threat overnight and again Sunday near
times of high tide.
* IMPACTS...Minor inundation of low lying areas and roads along
the western shores of Galveston Bay.
$$
TXZ436-141630-
/O.EXT.KHGX.BH.S.0008.000000T0000Z-181015T0300Z/
Matagorda Islands-
328 AM CDT Sun Oct 14 2018
...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING...
* HAZARDS...MINOR COASTAL FLOODING
STRONG RIP CURRENTS
* Timing...Overnight and again Sunday.
* LOCATION...Gulf facing beaches
* IMPACTS...Minor inundation of low lying areas and roads along
Gulf facing beaches.
Strong rip currents will produce dangerous swimming conditions
today and will likely persist tomorrow. Hazardous swimming
conditions will occur along Gulf-facing beaches, especially near
piers, jetties, and rock groins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...
jetties and piers. Heed the advice of lifeguards...beach patrol...
flags and signs. Swim near a lifeguard.
A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.
&&
$$What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this beach hazards statement went out at Oct 12, 10:07 AM CDT, 1 minute earlier.
Area forecast discussion, Oct 12, 10:07 AM CDT, 1 minute before
Area Forecast Discussion National Weather Service Houston/Galveston TX 1007 AM CDT Fri Oct 12 2018 .DISCUSSION... Not much to change for the morning update. Expecting temperatures to warm into the low to mid 80s across much of the area this afternoon under mostly sunny skies. 42 && .PREV DISCUSSION... /ISSUED 644 AM CDT Fri Oct 12 2018/ AVIATION [12Z TAF Issuance]... Generally expecting VFR conditions with some high clouds across the area today. Winds should turn from east to southeast this afternoon and then decouple overnight. Southeast winds increase tomorrow. KCLL may get some MVFR ceilings tomorrow morning with the return of moisture. Overpeck PREV DISCUSSION /Issued 351 AM CDT Fri Oct 12 2018/... SHORT TERM (Today through Saturday Night)... Stepping outside this morning you can actually take a breath of fresh air instead of wearing it because it's so humid. Surface analysis has high pressure ridge axis stretching from the Mississippi River Valley into NE Texas. Upper air analysis shows a more progressive pattern with Michael becoming extra-tropical off the Mid-Atlantic Coast. There is a pretty strong jet stream across the central U.S. with a trough back over California. This pattern has helped pull Tropical Storm Sergio from the Pacific towards the Baja Peninsula. This system should track over Mexico and the Rockies into the Plain for the weekend. This should allow for falling pressures over west Texas and then track through north Texas this weekend. The system should bring an increase in southerly winds and a return of Gulf moisture. Rain chances increase Saturday into Sunday but the remnants of Sergio will cause heavy rainfall north of the area. There is still a chance a line of showers and storms could move into the area should the convection become more organized based on WRF ARW/NMM. This is a low confidence scenario since most synoptic models are keeping higher rainfall amounts and convection farther north through north Texas into Oklahoma. Overpeck LONG TERM (Sunday through Friday)... Showers and thunderstorms are expected Sunday and Sunday night ahead of an approaching cold front that should push through the area sometime late Sunday night/Monday morning. Much colder air can be expected with this front, and temperatures will likely fall throughout the day on Monday with breezy N winds. Although this front is forecast to be fairly strong, it will also be rather shallow with the frontal inversion struggling to reach 850mb. Persistent SW flow on top of the inversion will keep plenty of warm, moist air over the shallow layer of cooler air for days in the wake of the front. So although temperatures will be much cooler, conditions will remain overcast with periods of light rain through the rest of the forecast period. 11 MARINE... High pressure over the Mississippi River Valley should continue to move east allowing for east and then southeast winds to develop today into Saturday. Northeast to east winds are already around 15 knots across the Upper Texas Coast but seas are down to 3 feet. The easterly winds may cause tide levels to remain around 1.5 feet above normal today so there could be some minor coastal flooding impacts at high tide. We will issue a coastal flood statement to highlight these impacts. Greater impacts of coastal flooding are expected late Saturday into Sunday. Southeast winds are expected to increase to around 15 to 20 knots Saturday afternoon and night. Caution flags may be needed, but these winds will also build seas and likely increase the threat for rip currents. Tide levels may push to 1.5 to 2 feet above normal with high tides Saturday evening. This may be another coastal flood event and we will need to monitor tide levels over the weekend and issue advisory/warning as needed. Synoptic models are consistent with the front pushing off the coast late on Monday. Offshore winds should peak Monday night into Tuesday as a result. Northerly winds persist into the middle of next week. Overpeck && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 82 67 83 72 83 / 10 10 30 30 40 Houston (IAH) 83 67 84 74 86 / 10 10 20 20 20 Galveston (GLS) 80 75 83 79 83 / 10 10 10 10 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 5:25 AM CDT | Coastal Flood Statement | HGX | Brazoria, Galveston, Harris | 65 hr |
Nearby
Beach Hazards Statements in Texas, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.